| Catalog Number |
AES-90SL |
| Medical Device Problem Code |
Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/06/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
Event or Problem Description
Conmed japan reported on behalf of a customer that the aes-90sl, arthroscopic energy 90° probe with suction, xl, 18 cm device was used in an arthroscopic rotator cuff repair procedure on (b)(6) 2025, and ¿we conducted a clinical evaluation of edge.The surgery was completed without any problems, but when cleaning the arthroscope, it was discovered that the tip of the scope was damaged.It looked like it had been scraped off with a shaver, and also like it had melted from the rf energy.In the doctor's experience, in cases of damage caused by rf, the tip lens has sometimes burned and cracked.¿ the procedure was completed with no impact to the patient.Further assessment found "there were no abnormalities with either device, and no error messages or alerts appeared.The temperature of the surgical field was around 30 degrees.Seemed that the probe did not come into contact with the scope, but it did feel like it was close to the scope around the portal etc.Seemed that there was no damage [to the aes-90sl] probe.The tip of the probe is visible through a scope, so if there is any abnormality, the surgeon should check it output time around a few seconds.The surgeon was pinpointing where it was needed.Although a foot switch was used, there were very few cases where the probe was moved while outputting.Surgeon checked the instruction for use and both surgeons and operating room managers have pointed out why such an incident is so rare even though there is a scope saver function.The [aes-90sl] device has been disposed by the facility so that there is no evidence whether the device was damaged or not." there was no report of impact or injury to the patient or user, and no allegation of a malfunction of the aes-90sl device.However, conmed japan has reported this event and a medwatch report will be filed in conjunction with all ous (outside the united states) adverse events.
Additional Manufacturer Narrative
The damage was to a stryker scope and our device was concomitant.The device is not being returned and the photographic evidence is not of the conmed probe; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised do not activate the probe while any portion of the active or return electrode is in contact with another metal object, including the scope; localized heating of the electrode and the adjacent metal object may result in product damage and/or injury.We will continue to monitor per regulatory requirements to help ensure patient safety.
Event or Problem Description
Conmed japan reported on behalf of a customer that the aes-90sl, arthroscopic energy 90° probe with suction, xl, 18 cm device was used in an arthroscopic rotator cuff repair procedure on 06mar25, and ¿we conducted a clinical evaluation of edge.The surgery was completed without any problems, but when cleaning the arthroscope, it was discovered that the tip of the scope was damaged.It looked like it had been scraped off with a shaver, and also like it had melted from the rf energy.In the doctor's experience, in cases of damage caused by rf, the tip lens has sometimes burned and cracked.¿.The procedure was completed with no impact to the patient.Further assessment found "there were no abnormalities with either device, and no error messages or alerts appeared.The temperature of the surgical field was around 30 degrees.Seemed that the probe did not come into contact with the scope, but it did feel like it was close to the scope around the portal etc.Seemed that there was no damage [to the aes-90sl] probe.The tip of the probe is visible through a scope, so if there is any abnormality, the surgeon should check it¿.Output time around a few seconds.The surgeon was pinpointing where it was needed.Although a foot switch was used, there were very few cases where the probe was moved while outputting.Surgeon checked the instruction for use and both surgeons and operating room managers have pointed out why such an incident is so rare even though there is a scope saver function¿.The [aes-90sl] device has been disposed by the facility so that there is no evidence whether the device was damaged or not.".There was no report of impact or injury to the patient or user, and no allegation of a malfunction of the aes-90sl device.However, conmed japan has reported this event and a medwatch report will be filed in conjunction with all ous (outside the united states) adverse events.